Jump to content
CrazyBoards.org

Recommended Posts

I'm trying prozac for the first time after being unmedicated for over 6 months. I'm extremely susceptible to side effects so I'm curious about other people's experiences. I'm also worried about withdrawal for when I eventually have to get off it.

Prescribed for: depression/anxiety/panic disorder

Link to comment
Share on other sites

I've experienced no anxiety from it but I've heard people have - like i think stormbeforecalm did. The most noticeable side-effect for me has been a pretty large decrease in appetite which I really like because I've been losing weight. It's been a pretty good med for me, I've seen an improvement in mood. Definitely hasn't eliminated my symptoms though. Then again i'm on a pretty low dose still.

I hope it works well for you and the side effects are tolerable. Take care

Link to comment
Share on other sites

I started on Prozac three months ago for depression, anxiety, and compulsions. I tend to be very sensitive to medications, so my pdoc started me out at 10 mg for a few weeks, then up to 20 mg for about a month, then up to 40 mg for about a month, and now 60 mg for the past week and a half. My main side effects have been headaches (mainly at the back of my head, which is unusual for me), nausea, and increased anxiety (sometimes severe, especially when I was first taking 20 mg). I've been taking antihistamines occasionally when the anxiety gets too bad; they've been helpful mainly because they make me fall asleep. I also had loss of appetite the first month or so that I was on Prozac, but my appetite is back to normal now.

The good (really good) news is that after a few weeks at 20 mg, my depression got much better, and at 40 mg even better than that. The side effects have been less with each dose increase. Just knocking down the depression, so that I don't spend every day wanting to kill myself, has been well worth all the side effects I've had to deal with, as much as I've bitched about them.

Good luck with your Prozac--I hope it helps you as much as it's helped me.

Link to comment
Share on other sites

I'm on a different SSRI (Celexa) and only a few weeks into it. My doctor also started me on a low dose for then stepped it up. For what its worth I had a couple of side effects fairly quick (GI problems and headaches) both seem to have gone away for the most part. It might be totally in my head but I'm dealing with some anorgasmia (Difficlutly climaxing) It takes more effort so its workable.

I'm Still waiting for it to start working but I've not been on it very long or at a high dose.

I'm not sure what to say about coming off it. Right now I'm more focused on finding a dose that helps and doing an Amen when it hopefully does... I will say that there is a pretty spelled out school of thought that says dialing down SLOW is how you get off SSRIs. Try not to think its "wrong" to be on meds for this. Diabetics don't freak about needing insulin and people with high blood pressure should not sweat taking meds to reduce blood pressure.

Good luck!

Link to comment
Share on other sites

It put me into an irritable mixed state, but I get that from other SSRIs too. It is supposedly one of the more activating SSRIs but Im on zoloft which is also activating and I have no real irritability problems yet.

I think anxiety and increased appetite were my worst symptoms on it, aside from the irritability. Just keep an eye out and log your mood, sleep and food intake if you worry about that.

Link to comment
Share on other sites

Thanks guys. I don't know if I should start a new thread for this or not but I didn't even bother to check my prescription until after I picked it up and I've been given capsules which contain gelatin. I have an extremely strict vegetarian diet so I can't take these and the internet is giving me mixed messages about whether I can get this med in a different form (I'm in Australia btw). Does anyone know if it comes in a tablet instead?

Link to comment
Share on other sites

I'm sorry, but I'm a strict vegetarian as well, and I think this is one of the sillier reasons I've ever heard for not taking a medication. As a general rule, I don't eat meat because I don't need it. Some animals do, in my opinion, humans do not. However, in this instance, you need your medication, which I believe is only available in capsule form. Hence, you need the animal product, at least for the time being.

Link to comment
Share on other sites

Pretty intense meat/dead thing phobia sends me over the edge if I come into physical contact with anything like that or if I'm in the same room as something dead, eg insects. I don't eat eggs or anything either but I don't claim vegan because I eat honey. Manged to get the other type anyway without having to go back to my doctor..

Link to comment
Share on other sites

In australia, the drug Lovan comes in a tablet form. It is of course fluoexetine, the same as prozac.

I personally take the capsules but if you want a tab, go with the lovan.

As for side effects, I have been on przac for years and I cant really tell if it causes problems. I had some sexual disfucnction @ 80mg, but on 60 i seem to be ok. I am also on clozapine so the prozac is really a mild drug in comparison.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...